MAUDE Adverse Event Report: BECKMAN COULTER IRELAND INC. DXH 500 HEMATOLOGY INSTRUMENT; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER IRELAND INC. DXH 500 HEMATOLOGY INSTRUMENT; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 500
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Test Result (2695)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2019, the customer called bec and indicated that their instrument was generating erratic counts for patient results, which are deemed inconsistent when compared to the clinical history of the patient.The customer requested and was guided through the troubleshooting steps to bleach the instrument.The customer bleached the instrument and ran controls all passing, followed by the sample that did not pass initially, and it also passed.The information available reasonably suggests that the instrument required cleaning to remove potential cellular debris that interfered with the parameter counts.Customer maintenance/cleaning was not done as indicated by the ifu.Per dxh 500 instructions for use (ifu) (pn b23922) (march 2017) rev.Ab chapter 12, cleaning procedures, performing the bleach cycle is recommended with the purpose to remove clogs, using high-quality, fragrance-free gel-free bleach (3.6% solution of sodium hypochlorite) with a frequency of every 1, 000 cycles or monthly.Bleach cycle is a special cycle for cleaning the baths and apertures with a bleach solution.
 
Event or Problem Description
The customer reported that their dxh 500 hematology instrument was generating erroneous high platelet results for a single patient that were deemed inconsistent with the clinical history of the patient.Erroneous results were not reported out of the lab.There was no change or effect to patient treatment as a result of this event.Patient data was not provided by the customer.Per additional information provided by the initial reporter on (b)(6) 2019, the platelet results were considered higher than the expected values for this patient and they were considered erroneous based on the counts provided.The instrument did not trigger any flags or messages for the sample considered erroneous the customer called the bec hotline and stated they had an inconsistency with the results of a patient and requested guidance through performing the bleach cycle procedure for the instrument.The customer had written in their notes that bleaching had to be done every 2 months and had not been done.The customer did not process any more samples until they performed the bleaching of the instrument.

Brand Name
DXH 500 HEMATOLOGY INSTRUMENT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER IRELAND INC.
lismeehan
o' callahgan's mills, county c
EI 
MDR Report Key8638859
Report Number1061932-2019-01629
Device Sequence Number11266877
Product Code GKZ
UDI-Device Identifier15099590671242
UDI-Public(01)15099590671242(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K042724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN,DXH 500
Device Catalogue NumberB40601
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1